Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 28, 2001, 10:27 PM CST for Natchitoches Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 28, 2001, 10:27 PM CST (04:27 UTC)
- Expired
- Feb 28, 2001, 11:30 PM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 69 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 10:30 PM CST | Hail 1 | Provencal, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 010428
SVRSHV
LAC069-010530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CST WED FEB 28 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 1130 PM CST
* AT 1027 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
NATCHITOCHES...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NATCHITOCHES AT 1040 PM CST
6 MILES SOUTH OF CLARENCE AT 1105 PM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING F<OR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 1130 PM CST.
LAT...LON 3174 9338 3150 9317 3159 9292 3190 9301
3211 9301What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:10 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 28, 9:10 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST WED FEB 28 2001 ELEVATED CONVECTION IN LARGE RAIN AREA STILL OCCURRING ACROSS NORTH CENTRAL TEXAS INTO SOUTHEAST OKLAHOMA WITH WARM AIR ADVECTION PATTERN ABOVE SHALLOW COLD AIR AT THE SURFACE. THIS PRECIPITATION IS STEADILY MOVING ACROSS THE SAME AREA. OTHER SCATTERED SHOWERS AND THUNDERSTORMS OCCURRED DURING THE LAST HOUR ACROSS EAST TEXAS FROM LUFKIN TO TYLER...AND THIS AREA WAS MOVING ACROSS SHREVEPORT. WILL HAVE TO INCREASE RAIN CHANCES ACROSS THE WEST. WITH GROUND SATURATED FROM EARLIER RAINS A FLASH FLOOD WATCH WILL BE ISSUED FOR THE REMAINDER OF TONIGHT THROUGH THURSDAY. A THUNDERSTORM OVER SHV JUST PRODUCED ALMOST A HALF INCH OF RAIN IN LESS THAN ONE HOUR. FLASH FLOOD GUIDANCE RANGES FROM 0.70 TO 1.3 INCHES ACROSS THE AREA. WITH STRONGER SHORTWAVE APPROACHING CWA LATE TONIGHT HEAVIER RAINFALL WILL BE POSSIBLE. HEAVIEST RAINFALL TOTALS THE PAST 36 HOURS WERE ACROSS SOUTHWEST ARKANSAS...AS WELL AS NORTHEAST TEXAS AND NORTH LOUISIANA GENERALLY NORTH OF INTERSTATE 20. 09 .SHV...FLASH FLOOD WATCH ALL ZONES REMAINDER OF TONIGHT THROUGH THURSDAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:47 PM CST | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Mar 1, 5:36 PM CST | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.